Share Your Thoughts

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Comments

  • This reply was deleted.
    • All efforts to contact the family of the donor is usually done through your Tx center. Please ask for their help. In some cases, there may be no family or their loss is too painful and they do not wish contact. The donor's family privacy should be respected.

  • 1)  I was curious about other's creatinine levels post transplant.  I hit just over 8 weeks at my last blood test and my creatinine was 1.35.  the lowest mine has been is 1.29 since my surgery.  After talking to a few others I have found mine to be a bit higher.  What were your creatinine levels 2 months post transplant?  Did you see them continue to drop at that point or did they stay stead or did you see them increase or was it a rise and fall from blood test to blood test?       

    2)  My other question - I have read that there are transplant centers who no longer use Prednisone for anti-rejection post transplant.  I have been on it and am told I will be on it forever..  Does anyone out there have the experience of getting off of prednisone after five days of your transplant and never taking it again?

     

    3)  How long did you take Valtrex and how long did you take Bactrim post transplant?  I know I will get off of them eventually but cannot remember which one is 3 months and which one is 6 months.  Did you have a similar strategy?  Is this typical treatment for everyone?

    Thank you so much for taking the time to read this and I wish everyone out there good health and successful recoveries and continued graft survival and a quality of life and long life.

    • There are many factors that affect Creatinine blood levels and there is NO normal level, more like what is normal for you. Males have a slightly higher level (more muscle - more waste) EVERY Tx IS AS UNIQUE AS IS THE RECIPIENT. There are over a hundred Tx centers that have a "No Steroid Protocol." their success is a combination of extensive experience and patient cooperation. When an issue develops, however, the first response is administering steroids to quell any sign of rejection.

      I believe Valtrex is given for three months, whereas Bactrim is usually prescribed for up to one year, post-transplant. It is a "right of passage" when medications are eliminated or reduced. I hope and pray you to enjoy many, many years in good health.

       

  • This reply was deleted.
    • These are normal occurrences, early on with a Tx, please excuse your body as it celebrates a new avenue by which it can remove waste. The glands, nerves, and muscles that control the bladder are learning their job and should calm down.  to your Tx team, as your body flushes out all it needs to. These effects will lessen soon. The itchy skin is also something the Tx team can help you with. Congratulations on receiving your Tx May you enjoy many, many years in good health.

  • Hi all

    I am post transplant 2 years now. I can't seem to control my blood pressure. I'm already on 3 meds for BP Candesartan, zanidip and physiotens. Was wondering if anyone is going through this and any advice if possible.

    • Try walking everywhere, leave the car at home and walk everywhere.  I walk for about 2 to 3 hours a day and don't have any issues with blood pressure anymore. I also stopped taking blood pressure medication now.   By walking it will also keep your body weight down which will control your blood pressure.  Good luck.  

    • Hi Sue,

      Beyond what we can control [hydration, medication timing, diet avoiding sodium, and activity] there is little we alone can do to affect change in our being. We must rely on the Tx team to determine what path we must take. Work with them to find answers, knowing that high blood pressure IS a proven avenue to kidney damage. Has your blood pressure risen after the original surgery? This may be a clue, once removed from the hospital, where everything is controlled.

  • Iam four months post kidney transplant now.iam currently taking vingraf,mofilet and prednisolone.my urine output is good,I usually take at least 5 litres of water a day.my egfr is at 89..my creatinine and urea levels are always on the normal range.just that a month ago,my potassium rose above the normal range,I had to stop taking bananas and ovacado smoothies. It dropped down to normal.my question is,I sometimes get some headaches suspecting that maybe my Bp has gone up,On checking it,it turns to be normal...second I get too much acnes on my back and my face...is there anyone experiencing this?So i usually take mint tea which helps control the headache and the acnes.So are we allowed to drink herbal teas especially the mint tea?

    • Congratulations on receiving your Tx, Peter It is doubtful there will be any issue with herbal teas, your Tx team can advise you best, as to any to avoid. Some of the meds we take can cause acne and this may be a side effect, it may lessen with time or as doses change.

      NEWS FLASH: Your Tx is NOT made of glass and it wants to survive as much as you want it to. As time moves on, concentrate more on living the new life and less on manicuring your numbers. Have faith that you have good routines in place to keep yourself healthy and enjoy the life you have worked so hard for.

  • Hello friends I feel get little headache since past few days sometimes in a day except all my reports are normal can anyone tell me why is this happening to me...

This reply was deleted.

Welcome to our Kidney Transplant Group.

593 Members
Join Us!